콘텐츠 바로가기
로그인
컨텐츠

Category Open

Events

tutorial

Information on development assistance programs in Korea

home

Events
Social Development Videoconference

Print

Videoconference

Title

[Videoconference] Capacity Building for Government Officials

Type Videoconference
Venue Video Conference Date 2012-10-18
Host KDI School of Public Policy and Management;The World Bank; Tokyo Development Learning Center Organizer

Background:

 Education is the key to development. It is a powerful equalizer, opening doors for all to lift themselves out of illiteracy that is one of the most prominent predictors of poverty. In particular, competency enhancement education and training for government officials is especially important. Its demand is increasing due to the expanding duty and skills required to meet internal and external needs for capacity development.
 As the autonomous authority of local governments gets stronger, the skills required are changing. The general objectives of training government officials are: (1) to increase knowledge and skills, and (2) to increase motivation to perform.
 Government officials may be required to take the Morale and Motivation Training Programs, which have been specifically developed to improve their ethics as government officials, since a good government is seen as an essential condition toward the wider goal of good governance. Governments may establish a program to provide work incentives and to meet the long-range training and short-range training needs of its staff.
 The objective of this session is to highlight the importance of human resource development in general and public official training in particular for sustainable economic growth, through the best practices of different countries. To do this, three different cases of neighboring countries in capacity building for government officials will be introduced. They are expected to review theories and to analyze how education and training programs have contributed to enhancing state capacity at each stage of development.      
 The participants will learn how training and education for public officials contribute to promoting sustainable and broad-based development of a country. It is hoped that lessons will be drawn from the cases and recommendations will be made for partner countries, corresponding to their situation.
 

Program Schedule:in Seoul Time (11:00-14:00 /18 October 2012)

Time Action Speaker Note
10:30-11:00 Test connection    
11:00-11:30 Overview of topic Chang Yong Choi  
Opening
11:30-11:33 Opening & introduction of program Victor Hsu (Moderator)  
11:33-11:43 Introduction of participants at each site Victor Hsu (Moderator)
Local facilitators
 
Session 1: Korea’s case study
11:43-11:45 Introduction of speaker Local facilitator ( Hye-Kyung Chung, Korea)
11:45-12:05
(20 min.)
Korea’s case study Chang Yong Choi  
12:05-12:20
(15 min.)
Q&A Session on Korea’s case study Facilitated by Victor Hsu BRAC University,
AFDC (China),
ASCI (India),
TDLC (Japan)
Session 2: Japan’s case study
12:20-12:22 Introduction of speaker Local facilitator (Tomoyuki Naito, Japan)
12:22-12:42(20 min.) Japan’s case study Yukari Wada  
12:42-12:57(15 min.) Q&A Session on Japan’s case study Facilitated by Victor Hsu PNG (WB),
Udayana University (Indonesia),
 FETA (Indonesia),
Philippines (WB)
Session 3: World Bank
12:57-12:59 Introduction of speaker Local facilitator ( Moira Enerva,Philippines)
12:59-13:19(20 min.) World Bank Josefina Esguerra  
13:19-13:34(15 min.) Q&A Session on presentation of World Bank Facilitated by Victor Hsu Sri Lanka DLC,
VDIC (Vietnam),
HCMC DLC (Vietnam),
KDI School
13:34-13:57(23 min.) Q&A Session on all the presentations Facilitated by Victor Hsu All sites
Closing
13:57-14:00 Wrap-up discussion, conclusion and closing Victor Hsu (Moderator)  

Resources